Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

daltgilb

Member
  • Content Count

    44
  • Joined

  • Last visited

Community Reputation

0 Neutral

About daltgilb

  • Rank
    Junior Member
  1. HI, Melasma, hyperpigmentation and scarring are all quite different things. One need not be pregnant to have melasma, btw. Melasma is an overproduction of pigment that occurs in patches on the face, cheeks and/or upper lip. Generally people with olive and darker skin--Asians, Hispanics, African Americans, etc.-- tones get this. Mandelic acid and AHAs work well for this for a while. There is an entire board for peole who have it. Trust me, I have it and it can be exacerbated by bleaching agent
  2. Antz in Pantz, The drowsiness will go away after anywhere from 2 weeks to a month. Regarding Willow's comment that they could be addictive--this may be true. But, my mother took them for 3 years, then the doc asked her to stop. She is much happier than she has ever been--I guess when you are depressed, it is harder to learn new coping mechanisms to deal with stress and anxiety. Also, though some could argue that anti-deps are overly prescribed, I would also add that there are some people they
  3. MaryTheres, I'm not sure why the derm recommended that you see Dr. Koblenzer. It could just be that he is concerned about the way accutane might affect you. Also, since we have never met in person, I don't know if your scarring is something that you perceive to be worse than it really is. What really matters is how you see yourself and how the scarring affects your happiness. I can only speak about my personal experience and say that when I read about people who want to lock themselves up in th
  4. Mary Theres, I have also burst into tears for 'no reason'--usually when i catch sight of myself in a mirror somewhere where I wasn't expecting to. I have been diagnosed with Body dysmorphic dysfunction and will have to live with it forever probably, but drugs have helped and I plan to start group therapy soon. In my case, I do not self-mutilate in a traditional sense. Rather, I perceive things to be much worse with regards to my skin than they really are--maybe and I let the derms do the damag
  5. MaryTheres, I think if I were you I would go to see this derm/psych. I thnk that she could be helpful not just with the external scars but with the internal ones as well. I have read about docs who do both in order to help with self-image and I think it's great. if only I could find one. I have a tendency to touch places where i am scarred frequently and this just make the skin irritated. It's something I do compulsively and anti-depressants help me to control it. Yes, anti-depressants do have
  6. I suppose it all depends on what you want to be known and remembered for--your scarring or who you really are--scarring is new for me. My skin was never great, but for 32 years I neverhad to deal with scars--Well now I have them. They are extensive and discolored.I was and, on certain days , still am shattered. But my husband always asks me 2 questions--"Whatever happened to being a 'good' person" and "What if you are a beautiful and unhappy? What's the point of living then?" And I have been all
  7. BBQ Lover, Just checking to see if you are alright. You seemed distressed in the last post.
  8. P.S. Medication (combination of anti-depressants and mood stabilizers) has helped me alot.
  9. BBQ Lover, Your situation sounds a lot like mine. I went from being quite attractive to really messed up after laser, etc. As a result of procedures and other things, I developed a full blown case of body dysmorphic dysfunction (BDD)--I always had the propensity for this even when there was nothing wrong with me physically. It is a real illness and it can be devastating. Believe me, I have been living with it for several years. I am just coming out of a very low point--about 8 months long--in
  10. Tamara, Very nice. I do see quite a difference. Your face looks plumped up and smoother. You must be happy. Deborah
  11. Here is an aticle about a new ablative procedure that also gives some good insight into NYC area doctors and just how little some of them care about what happens to you post-op. The one who performed the procedure in the article is someone I have consulted before, and he was exactly like the author described. He told me that he didn't do general dermatology anymore--only cosmetic, even though my problems are side-effects from a cosmetic procedure that he specializes in?????? http://www.elle.com
  12. Here is an aticle about a new ablative procedure that also gives some good insight into NYC area doctors and just how little some of them care about what happens to you post-op. The one who performed the procedure in the article is someone I have consulted before, and he was exactly like the author described. He told me that he didn't do general dermatology anymore--only cosmetic, even though my problems are side-effects from a cosmetic procedure that he specializes in?????? http://www.elle.com
  13. Thanks Dodgy, We have a formulation similar to that called Triluma. Works for some--did nothing for me. The derm who came up with this other method also seems to think that the steroid cream inhibits the action of depigmenting agents. I am gonna take this slow 'cos I don't want to burn my face off again. BTW, Yoshimura has updated his site...Now there are English descriptions of conditions and some treatments. He really is the only doc I've seen who posts good quality photos and posts more than
  14. How do you know if you have it. I tell the derms my cheeks burn and now I have broken vessels on the bridge of my nose and on one cheek where laser scarred me. Mine was erbium laser--don't think it matters 'cos it was still an ablative procedure. Sometimes I get flushed and my cheeks get warm--one side is much redder when I flush where it tooks longer to heal. I am 8 mos. post laser. I didn't have these things before. I don't use anything on my face now, but often have a chapped skin feeling esp
  15. Thanks Maya. It does sound a bit heavy and scary now that I look at it. But it is a gradual process. --given the way my skin is now, I won't be using the tretinoin for at least 4 weeks. That'll be just lactic peeling and the HQ/lactic mix. After 4 weeks if my skin can handle it, I'll use the tretinoin and hq to prevent any rebound hyperpigmentation. Also, I won't be doing any weekly peeling at that point.
×